Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2010, 7:15 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2010, 7:15 PM EDT (23:15 UTC)
- Expired
- Apr 8, 2010, 7:50 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:27 PM EDT | TSTM WND DMG | 1 N Winston-Salem, NC | TREE DOWN AT THE INTERSECTION OF PINEY GROVE ROAD AND WARREN ROAD |
| Apr 8, 7:30 PM EDT | TSTM WND DMG | 1 Ese Winston-Salem, NC | NUMEROUS TREES DOWN WITHIN WINSTON-SALEM...INCLUDING WATERWORKS ROAD AND ARGONNE BLVD |
| Apr 8, 7:30 PM EDT | TSTM WND DMG | 5 E Winston-Salem, NC | TREE DOWN ALONG FOREST DRIVE AND VISTA WAY |
| Apr 8, 7:47 PM EDT | TSTM WND DMG | Wnw Thomasville, NC | DOWN TREE AT THE INTERSECTION OF EAST STREET AND UNITY STREET IN DOWNTOWN THOMASVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:12 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS52 KRAH 082315
SVRRAH
NCC057-067-090000-
/O.NEW.KRAH.SV.W.0009.100408T2315Z-100409T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU APR 8 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF RURAL HALL TO 20 MILES WEST OF HIGH ROCK...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF KING TO 6 MILES WEST OF
SALISBURY...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...MIDWAY...
WELCOME...WALKERTOWN...
KERNERSVILLE...HIGH ROCK...
NEWSOM...THOMASVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3584 8040 3589 8041 3590 8037 3596 8038
3604 8047 3626 8040 3625 8003 3551 8007
3551 8019 3557 8022 3565 8030 3569 8033
3571 8033 3571 8038 3574 8046 3583 8049
TIME...MOT...LOC 2315Z 270DEG 48KT 3636 8025 3564 8046
$$
232 follow-up statements
554
WWUS52 KRAH 082329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT THU APR 8 2010
NCC057-067-090000-
/O.CON.KRAH.SV.W.0009.000000T0000Z-100409T0000Z/
DAVIDSON NC-FORSYTH NC-
729 PM EDT THU APR 8 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR FORSYTH AND DAVIDSON COUNTIES...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STANLEYVILLE TO LEXINGTON...OR ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF WALNUT COVE TO LEXINGTON...
MOVING EAST AT 55 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH...
LOCATIONS IN THE PATH OF THE STORM INCLUDE...WINSTON SALEM...
LEXINGTON...HIGH ROCK...WALKERTOWN...NEWSOM...SEDGE
GARDEN...KERNERSVILLE...DENTON...GORDONTOWN AND THOMASVILLE.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3584 8040 3589 8041 3590 8037 3596 8038
3604 8047 3626 8040 3625 8003 3551 8007
3551 8019 3557 8022 3565 8030 3569 8033
3571 8033 3571 8038 3574 8046 3583 8049
TIME...MOT...LOC 2328Z 269DEG 46KT 3622 8019 3574 8027
$$
VINCENT849
WWUS52 KRAH 082350
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT THU APR 8 2010
NCC057-067-082358-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-100409T0000Z/
DAVIDSON NC-FORSYTH NC-
750 PM EDT THU APR 8 2010
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH AND DAVIDSON COUNTIES
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST INTO
GUILFORD AND RANDOLPH COUNTIES...THEREFORE THE WARNING HAS BEEN
CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3584 8040 3589 8041 3590 8037 3596 8038
3604 8047 3626 8040 3625 8003 3551 8007
3551 8019 3557 8022 3565 8030 3569 8033
3571 8033 3571 8038 3574 8046 3583 8049
TIME...MOT...LOC 2348Z 269DEG 46KT 3622 7987 3574 7995
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:15 PM EDT, 5 hours earlier.
Area forecast discussion, Apr 8, 2:15 PM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 215 PM EDT THU APR 8 2010 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE WEST WILL SWEEP EASTWARD THROUGH THE REGION LATE THIS AFTERNOON THROUGH THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT... USHERING IN MORE SEASONABLE AIR FOR FRIDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 110 PM THURSDAY... REST OF TODAY THROUGH TONIGHT: SHOWERS AND SCATTERED STORMS ARE ON TRACK TO MOVE EAST INTO THE FORECAST AREA BY MID AFTERNOON AND BRING A RISK OF STRONG STRAIGHT LINE WINDS AND A FEW HAIL REPORTS BEFORE THEY EXIT SHORTLY OVERNIGHT. ABUNDANT SUNSHINE (FILTERED THROUGH HIGH THIN CLOUDS) HELPED TO PUSH TEMPS INTO THE MID 70S TO LOWER 80S SO FAR TODAY. A BROAD BAND OF SHOWERS AND STORMS HAS PROGRESSED INTO GA/EASTERN TN/WESTERN NC... A LITTLE FASTER AND MORE EXPANSIVE THAN EARLIER DEPICTED BY THE MODELS (ESPECIALLY THE WRF). THIS CONVECTION APPEARS ALIGNED WITH THE LOW LEVEL JET AND SUPPORTED BY UPPER DIVERGENCE ASSOCIATED WITH THE SOUTHERLY JET OVER MI. THIS UPPER FORCING IS EXPECTED TO REMAIN RATHER STRONG HEADING INTO CENTRAL NC THIS AFTERNOON THEN ABATE SOMEWHAT INTO EVENING. THIS CONVECTIVE BAND IS HEADING EASTWARD INTO A DESTABILIZING AIR MASS OVER NC (LATEST MUCAPES 100-500 J/KG ALTHOUGH MLCAPES REMAIN LOW). SURFACE DEW POINTS HAVE RISEN BUT REMAIN MARGINAL FOR SIGNIFICANT LOW LEVEL DESTABILIZATION OVER MUCH OF CENTRAL NC... AS VALUES IN THE 60S SHOULD BE RESTRICTED TO ALONG/EAST OF I-95. THE 12Z GSO SOUNDING DEPICTS VERY DRY MID LEVELS WITH A CAP AT 800 MB... HOWEVER LAPSE RATES ARE IMPROVING (NEARLY 7 C/KM IN THE LOW AND MID LEVELS)... AND THE COLUMN SHOULD QUICKLY MOISTEN AS NOTED UPSTREAM. FORECAST MLCAPES AROUND 300-600 J/KG ARE MAXIMIZED AT 18Z-21Z... CONCURRENT WITH THE BREAKING CAP AND THE ARRIVAL OF THE 40 KT LOW LEVEL JET. DESPITE THE MARGINAL INSTABILITY AND THE LIMITED DYNAMIC FORCING... GIVEN THE FAVORABLE WIND FIELD (INCLUDING DEEP LAYER SHEAR INCREASING TO NEAR 60 KT) AND THE INITIALLY DRY SUBCLOUD LAYER WHICH COULD ENHANCE DOWNDRAFT CAPE JUST AHEAD OF THE CONVECTIVE LINE... THE THREAT OF STRONG STRAIGHT LINE WINDS REMAINS HIGH FROM LATE AFTERNOON THROUGH LATE EVENING. MARGINAL INSTABILITY AND INDICATIONS OF LIMITED GRAUPEL IN THE MIXED PHASE REGION ALOFT WILL CUT DOWN ON THE HAIL THREAT... BUT SOME HAIL IS STILL CERTAINLY POSSIBLE IN SUSTAINED UPDRAFTS. HIGHS OF 78-85 STILL LOOK FINE. THE TIGHT MSLP GRADIENT AHEAD OF THE FRONT WILL CONTINUE TO PUSH SUSTAINED SOUTHWEST WINDS TO 15-20 MPH WITH GUSTS OF 25-35 MPH POSSIBLE... STRONGER IN STORMS. WILL TRANSITION CATEGORICAL POPS EASTWARD THROUGH THE CWA THROUGH THE OVERNIGHT HOURS... AND BASED ON THIS PACE THE SHOWERS/STORMS SHOULD CLEAR THE EASTERN COUNTIES NEAR SUNRISE. THE TEMP DROP AND COLD AIR ADVECTION BEHIND THE FRONT IS IMPRESSIVE... AND WE STILL EXPECT LOWS FROM 46 NORTHWEST TO 58 IN THE EAST. FOR FRIDAY: ENOUGH MOISTURE IS NOTED IN THE 900-750 MB LAYER ON UPSTREAM SATELLITE IMAGERY AND SOUNDINGS AS WELL AS FORECAST SOUNDINGS TO HOLD ONTO BROKEN STRATOCUMULUS INTO FRIDAY MORNING. THE MID AND UPPER LEVELS WILL DRY OUT AND STABILIZE AND A FEW FLAT AFTERNOON CUMULUS ARE POSSIBLE... BUT OTHERWISE MUCH OF THE DAY FROM MID TO LATE MORNING ONWARD WILL BE MOSTLY SUNNY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. LOW LEVEL THICKNESSES PLUMMET FRIDAY MORNING TO BELOW-NORMAL READINGS IN THE 1330S... DESPITE THE SOUTHERN-LATITUDE SOURCE OF THE INCOMING AIR MASS. HAVE CUT BACK HIGHS SLIGHTLY TO 62-67 TO BETTER AGREE WITH RESULTS OF A DRY ADIABATIC LOW LEVEL THERMAL STRUCTURE. WE MAY SEE A FEW GUSTS UP TO 20 MPH IN THE SUBSIDING NORTHWEST FLOW. -GIH && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 130 PM THURSDAY... FRIDAY NIGHT: MUCH COOLER WITH PATCHY FROST POSSIBLE OVER THE RURAL WESTERN AND NORTHERN PIEDMONT. COOL 1024 MB SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO BUILD EASTWARD BENEATH RISING HEIGHTS ALOFT THAT TRAIL THE UPPER TROUGH AXIS FORECAST TO CROSS THE REGION THROUGH FRIDAY. AFTER EARLIER STRONG LOW LEVEL CAA BEHIND THE COLD FRONT... THE MSLP GRADIENT WILL RELAX AS THE CENTER OF THE SURFACE RIDGE SETTLES INTO THE CENTRAL APPALACHIANS BY DAYBREAK. A LIGHT NORTHWEST WIND MAY ACCORDINGLY GO CALM FOR AT LEAST A COUPLE OF HOURS OVER MUCH OF THE PIEDMONT... WHICH WOULD ALLOW TEMPERATURES TO DIP INTO THE 35 TO 42 DEGREE RANGE ACROSS CENTRAL NC. ONLY MARGINALLY COLD ENOUGH TEMPERATURES AND RELATIVELY LOW FORECAST SURFACE DEWPOINTS -- SEVERAL DEGREES LOWER THAN PROJECTED LOWS -- SHOULD KEEP FROST RELATIVELY PATCHY. SATURDAY AND SATURDAY NIGHT: THE SURFACE HIGH IS FORECAST TO CREST OVER THE CAROLINAS THIS PERIOD AND MAINTAIN ONE MORE DAY OF TEMPERATURES MAINLY IN THE 60S (TO AROUND 70 DEGREES OVER THE SOUTHERN PIEDMONT/SANDHILLS). DESPITE FORECAST LOW LEVEL THICKNESSES SOME 20-30 METERS HIGHER THAN THE PREVIOUS MORNING... RADIATIONAL COOLING SHOULD BE MORE OPTIMAL SATURDAY NIGHT... SINCE THE HIGH WILL ALREADY BE IN PLACE. LOWS GENERALLY IN THE 35 TO 40 DEGREE RANGE WILL POSE A THREAT OF PATCHY FROST ONE AGAIN. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 215 PM THURSDAY... SUNDAY THROUGH THURSDAY: DRY - NOT GOOD GIVEN THAT MUCH OF CENTRAL NC HAS RECEIVED ONLY AROUND 50 PERCENT OF THE AVERAGE RAINFALL FOR THE PAST 60 DAYS. EXPECT RIDGING ALOFT TO GRADUALLY EXPAND EASTWARD FROM THE CENTRAL TO THE EASTERN US THIS PERIOD... THOUGH THERE IS A GROWING CONSENSUS AMONGST THE MEDIUM RANGE NWP MODELS THAT THE RIDGE WILL MEET RESISTANCE NEAR THE EAST COAST... SUPPLIED BY THE DEVELOPMENT OF A SLOWING/BLOCKING PATTERN OVER THE NORTH ATLANTIC OCEAN. ACCORDINGLY SUSPECT THE HEART OF THE WARMTH ASSOCIATED WITH THE AMPLIFYING RIDGE ALOFT WILL REMAIN WEST OF OUR REGION... WHILE SURFACE CANADIAN HIGH PRESSURE RIDGES DOWN THE EAST COAST AND PROVIDES A COOLER MARITIME INFLUENCE DURING THE FIRST PART OF NEXT WEEK. NONETHELESS... ABOVE AVERAGE TEMPERATURES IN THE 70S ARE STILL EXPECTED... ESPECIALLY OVER THE INTERIOR CAROLINAS... WITH 80 DEGREE WARMTH A HIGHER PROBABILITY THURSDAY ONWARD. LOWS GENERALLY 45 TO 52 DEGREES. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 105 PM THURSDAY... VFR CONDITIONS WILL HOLD FOR ANOTHER FEW HOURS OVER CENTRAL NC. THEN... AS A COLD FRONT NOW EXTENDING ACROSS EASTERN TN AND CENTRAL AL PUSHES EAST ACCOMPANIED BY WIDESPREAD SHOWERS AND STORMS... CIGS ARE EXPECTED TO DROP TO 800-1500 FT AGL FOR SEVERAL HOURS. THIS ONSET OF ADVERSE CONDITIONS IS EXPECTED TO START 21Z-23Z AT INT/GSO AND END AT 04Z-06Z WITH A SHIFT OF WINDS TO NORTHWESTERLY... START AT 00Z-02Z AT RDU AND END AT 06-08Z... AND START AT 03Z-05Z AT RWI/FAY AND END BY 10Z. VSBYS ARE EXPECTED TO DROP TO 1SM-3SM BRIEFLY IN SHOWERS/STORMS. ISOLATED INTENSE STRAIGHT LINE WIND GUSTS OVER 50 MPH ARE POSSIBLE FROM LATE AFTERNOON THROUGH THIS EVENING. EVEN OUTSIDE CONVECTIVE CELLS... STRONG GUSTY WINDS FROM THE SOUTHWEST -- SUSTAINED 12-18 KTS WITH FREQUENT GUSTS OVER 20 KTS -- WILL REMAIN PROBLEMATIC THROUGH MID EVENING... ESPECIALLY FOR SMALLER AIRCRAFT WHICH MAY BE MORE SUSCEPTIBLE TO MECHANICAL TURBULENCE. POCKETS OF MVFR-VFR CIGS ARE EXPECTED BEHIND THE FRONT FRIDAY MORNING WITH SURFACE WINDS OUT OF THE NORTHWEST UNDER 12 KTS. CLOUDS SHOULD SCATTER OUT AND LIFT TO ABOVE 4000 FT AGL BY NOON AT ALL SITES. WINDS WILL REMAIN FROM THE NORTHWEST AND MAY GUST UP TO 20 KTS INTO THE AFTERNOON... AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT. LOOKING BEYOND MIDAFTERNOON FRIDAY... AN UPPER LEVEL DISTURBANCE NOW OVER NE/KS MAY BRING BRIEF VFR CIGS FRIDAY MORNING AS IT PASSES OVERHEAD. VFR CONDITIONS WILL HOLD THROUGH MONDAY. A BACKDOOR FRONT APPROACHING FROM THE NORTH MONDAY NIGHT MAY BRING A FEW MVFR OR VFR CLOUDS MONDAY NIGHT THROUGH TUESDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Apr 8, 4:01 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 401 PM EDT THU APR 8 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-092015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 401 PM EDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WESTERN NORTH CAROLINA THIS AFTERNOON AND WILL MOVE EAST ACROSS THE REGION FROM LATE THIS AFTERNOON THROUGH TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS OR POSSIBLY SOME QUARTER SIZED HAIL. POTENTIALLY SEVERE STORMS WILL BE MORE LIKELY TO DEVELOP BETWEEN 5 PM THROUGH AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. KRR
In the hours before
Special weather statement, Apr 8, 5:49 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 549 PM EDT THU APR 8 2010 NCZ021-082215- FORSYTH- 549 PM EDT THU APR 8 2010 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EXTREME NORTHWEST FORSYTH COUNTY THROUGH 615 PM EDT... AT 548 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DONNAHA...OR ABOUT 7 MILES SOUTHWEST OF EAST BEND...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA...AND OTHER LOCATIONS ALONG HIGHWAY 67 AND HIGHWAY 52 IN EXTREME NORTHWEST FORSYTH COUNTY. HAZARDS INCLUDE... GUSTY WINDS UP TO 45 MPH. WIND GUSTS OF 45 MPH WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS. VINCENT
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.